MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM
Model Number PFA-100 SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely elevated platelet function assay (pfa) - collagen epinephrine (col/epi) result was obtained on a patient sample on a pfa-100 system using collagen epinephrine reagent.The customer replaced the o-ring on the affected pfa-100 system.Proper sample handling was also discussed with the customer.The customer is planning to compare results on both of their pfa-100 systems using a new lot of collagen epinephrine reagent to further investigate the issue.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely elevated platelet function assay (pfa) - collagen epinephrine (col/epi) result was obtained on a patient sample on a pfa-100 system using collagen epinephrine reagent.This result was reported to the physician(s).The same sample was then repeated for pfa - col/epi on an alternate pfa-100 system (serial number (b)(4)), resulting lower.The same sample was then repeated again for pfa - col/epi on the initial pfa-100 system also resulting lower and confirming the other repeat result.The repeat result obtained on the alternate pfa-100 system was reported, as the correct result, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated platelet function assay (pfa) - collagen epinephrine (col/epi) result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00087 on 19-nov-2019.Siemens filed the first supplemental mdr 9610806-2019-00087_s1 on 03-mar-2020.Additional information (03-mar-2020): the customer validated the repaired pfa-100 system.The customer was satisfied with the correlation data between the repaired pfa-100 system and the lab's loaner pfa-100 system, and the coefficient of variation percent obtained was acceptable.Additional information (06-mar-2020): siemens healthcare diagnostics inc's investigation has determined that the cause of the discordant, falsely elevated platelet function assay (pfa) - collagen epinephrine (col/epi) result obtained on a patient sample on a pfa-100 system using collagen epinephrine reagent could not be established.Debris from the eroding carousel cover was found to be collecting on the o-ring, preventing a good vacuum seal.However, there is no indication that this finding exceeds normal wear and tear since the time of the previous service performed.Improper mixing of the sample after collection, subsequent sample handling issues prior to testing, and other preanalytical variables could not be excluded.Customer handling of samples and cartridges and operation of the analyzer should be further evaluated if there are further on-going reproducibility issues.The system is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00087 on 19-nov-2019.Additional information (12-feb-2020): the customer's pfa-100 system was serviced in april 2019.The customer service engineer (cse) observed that there was debris on the o-ring due to deterioration of the carousel cover cleaning well, the run pad had deteriorated, and the dispense tube was corroded with a side seepage issue.The cse performed the preventive maintenance and replaced the following system parts: the syringe drive motor, the sensor/pump assembly, the keypad, the carousel cover, the anti-reflective pads, the parking seal, the vacuum o-ring, the vacuum tubing, the trigger/ail tubing, and the dispense tube.The cse performed an additional 1646 loop test cycles with no failures.The customer is in process of validating the system.Siemens is investigating the issue.

Brand Name
PFA-100 SYSTEM
Common Device Name
PFA-100 SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key9341276
Report Number9610806-2019-00087
Device Sequence Number2132707
Product Code JOZ
UDI-Device Identifier00842768024870
UDI-Public00842768024870
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K060489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFA-100 SYSTEM
Device Catalogue Number10444868
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer02/12/2020
03/03/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date03/03/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1